Jump to content
ACN Latitudes Forums
  • pandas-cover-cropped.pngYour Child Has Changed; Should You Consider PANDAS?

    Have you seen our PANDAS eBook?  Our book is a helpful primer in a friendly question & answer format.  This eBook contains useful information to understand the symptoms of PANDAS, how it is diagnosed (including lab tests), the different types of treatments, approaches for prevention, and how to find the help and support that you need.  Your satisfaction is guaranteed. Learn more

Sign in to follow this  
croatian mum

tic explosion on the 1st steroid day

Recommended Posts

so, here goes my another question. After my son's vocal tic did not improwe we tried steroids today. Prednisone. 40 mg ix daily. After only 3 hours after he took the the pill his tics are so much much worse. We don't have any bad temper, no rage..he is ok, just his tics are so much much worse.

 

Don't know what to think. I've read that so many opposite comments..some say steroids make tics worse if a child has TS not pandas..

 

Has someone experienced tics worsening (not behavior)while on steroids and than a betterment?

 

We really feel hopeless this time..

Share this post


Link to post
Share on other sites

Sterpods are known to cause increased tics in some kids. Not sure why you were not told of this by your doctor. This is quite well known. It is not good to stop the steroids at this point without consulting your doctor but I would call as soon as possible. I have heard of tics getting worse then gradually getting better on steroids as well. Good luck - my thoughts are with you - I know how hard this is!

Share this post


Link to post
Share on other sites

Steroids helped my child 's vocal tics, though it took a month. This happened three times. Ivig helped, right? If you think it is autoimmune, then you are probably on the right track.

Share this post


Link to post
Share on other sites

Oh,thank You. because I'm readong and searching and reading here for hours but there are many reports with behavioral symptoms worsening and yet not so many with ONLY tics worsening. and he's not talking normaly any more because of this vocal tic..some words he say we don't even understeand..

 

So, you say it is possible that he will be better and that it is also possible for tics to increase and to get better..this is such a relief to hear. I'm going crazy here.

 

When things are bad it always helps to hear some positive storys..

Share this post


Link to post
Share on other sites

Hi Croatian mum,

Kod naseg sina (5), prva reakcija su bili tikovi kakve pre nismo videli. Zmirkao je kao semafor. Grozno ga je bilo videti. To je trajalo oko 6 sati i postepeno je nestalo. Onda je isao gore dole. Mesec dana kasnije, otkrili smo potpuno drugo dete. Veseo, nasmejan, neopterecen. To je trajalo do sledeceg virusa. Na srecu, pogorsanje je trajalo samo tri dana. Nadamo se da ce od sada biti tako da pogorsanja ne traju dugo.

Zelim vam sve najbolje,

petar

Edited by pr40

Share this post


Link to post
Share on other sites

We've dealt with OCD trigger from illness but never tics until a few months ago, steroids helped a tiny bit or it just appeared that way because he just stopped talking because he ticed with every word. We ran a ton more blood tests and found coxsackies virus, so now we see if the antivirals do the trick....

 

Just saying, there may be a hidden infection, don't give up, ( I'm being a total hypecrit because I am freaking out myself waiting to see if this time does the trick ). I pray we both find our answer, I miss his conversations!

 

Linda

Share this post


Link to post
Share on other sites

so, here goes my another question. After my son's vocal tic did not improwe we tried steroids today. Prednisone. 40 mg ix daily. After only 3 hours after he took the the pill his tics are so much much worse. We don't have any bad temper, no rage..he is ok, just his tics are so much much worse.

 

Don't know what to think. I've read that so many opposite comments..some say steroids make tics worse if a child has TS not pandas..

 

Has someone experienced tics worsening (not behavior)while on steroids and than a betterment?

 

We really feel hopeless this time..

 

PLEASE...TO ALL PARENTS GIVING STEROIDS..PER MY EXPERIENCE WITH TICS...AND other conditions that look like early indications that could lead to autism.

You need to give an anti-fungal or things will get worse!

IMO steroids make more yeast than ABX!!!!

You do not want it to become systemic/chronic.

If you give an anti-fungal during steroid..you may or may not see a slight increase at first, but w/i a week things start to calm.

You may see increase agitation with steroids.

You will very likely see an increase in tics with increased yeast.

JMHO and humble experience!

Share this post


Link to post
Share on other sites

Hi Ctoation mum.

Wishing you a fast improvement of your son's tics,I want to mention once more the great effects of iperico on my son's tics.He is on b.penicillin benzatinica and never tried Ssri treatment.these pills have worked with him and I have seen no side effects .It was prescribed by a neurologist as a tranquiliser.

Good luck!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...